MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device brand name: spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient had a spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc implanted on (b)(6) 2017 for an unspecified indication.The customer reported that the hub detached from the device on (b)(6) 2017.The circumstances and handling conditions from the time of implant to the time of event are not known.The device was explanted and replaced.The device was received by the manufacturer for evaluation.A follow-up report will be submitted upon completion of the evaluation.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of documentation, device history record, complaint history, drawings, manufacturing instructions, specifications, and quality control data and the actual device was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.The product was returned missing the proximal luer-hub and in the used/damaged condition.Measurements of the returned extension tube were performed, and it was found that the device was manufactured to specification.The reported failure was not duplicated; however, it was observed that the luer-hub was absent and evaluation of the hub could not be performed.It is possible based on the provided information that the root cause of this event is excessive force, however we do not have enough evidence to definitively ascertain a root cause at this time.Measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient had a spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc implanted on (b)(6) 2017 for an unspecified indication.The customer reported that the hub detached from the device on (b)(6) 2017.The circumstances and handling conditions from the time of implant to the time of event are not known.The device was explanted and replaced.The device was received by the manufacturer for evaluation.A follow-up report will be submitted upon completion of the evaluation.It was later reported by the customer in a response to a request for additional information that the patient was being treated for heart failure, and the hub separation was a complete separation, with no cracks reported.The separation occurred where the clear tubing portion of the device connects to the hub.The customer confirmed that only a single lumen failed, and that the hub was used for a continuous infusion of milrinone.The device was reportedly likely only handled every 96 hours for tubing changes.
 
Additional Manufacturer Narrative
User facility report # (b)(4).Investigation - evaluation the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6777418
Report Number1820334-2017-02353
Device Sequence Number13495332
Product Code LJS
UDI-Device Identifier00827002237070
UDI-Public(01)00827002237070(17)180803(10)7421921
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-40NT-ABRM-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/30/2017
09/25/2017
12/22/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/25/2017
10/24/2017
01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;